MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF LNR 26ID 0 DEG SZ D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF LNR 26ID 0 DEG SZ D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71740646
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery had been performed on an unknown date, the patient experienced severe metallosis and pseudo tumor of the right hip.It is unknown how this was solved/ treated.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the metallosis was confirmed.The clinical/medical investigation concluded that, smith and nephew has not received any relevant clinical supporting documents to perform a thorough medical investigation.In addition, it was reported the hospital unknowingly disposed of the devices.Therefore, without the requested clinical information or the device, the root cause of the reported failure cannot be determined.Only the procedural chart sticks were provided and reviewed.Per subsequent e-mail, the surgeon reported the patient dislocated and was in a lot of pain.Based on the reported symptoms it cannot be concluded that the events/clinical reactions of pain, severe metallosis and pseudo tumor of the right hip were associated with a mal performance of the implant.According to the complaint, this issue was resolved by removing the implants and clearing up the infected tissue.Since it was reported the patient is currently recovering well.Therefore, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this complaint would be re-assessed.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include damaged product, implant corrosion or wear.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF LNR 26ID 0 DEG SZ D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12336601
Report Number1020279-2021-06435
Device Sequence Number11933818
Product Code LPH
UDI-Device Identifier03596010231840
UDI-Public3596010231840
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71740646
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date10/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;